Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A continuation result for differential equations


Author: T. A. Burton
Journal: Proc. Amer. Math. Soc. 67 (1977), 272-276
MSC: Primary 34A15; Secondary 34D20
DOI: https://doi.org/10.1090/S0002-9939-1977-0477224-8
MathSciNet review: 0477224
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show how the Conti-Wintner and Yoshizawa continuation results can be strengthened and combined to produce a flexible continuation theorem. That result is then applied to second and third order equations.


References [Enhancements On Off] (What's this?)

  • [1] R. Conti, Limitazioni ``in ampiezza'' della soluzioni di un sistema di equazioni differenziali e applicazioni, Boll. Un. Mat. Ital. (3) 11 (1956), 344-349. MR 18, 309. MR 0080829 (18:309c)
  • [2] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 0171038 (30:1270)
  • [3] V. Lakshmikantham and S. Leela, Differential and integral inequalities, Vol. 1, Academic Press, New York, 1969.
  • [4] A. Wintner, The non-local existence problem of ordinary differential equations, Amer. J. Math. 67 (1945), 277-284. MR 0011858 (6:225k)
  • [5] -, The infinities in the non-local existence problem of ordinary differential equations, Amer. J. Math. 68 (1946), 173-178. MR 0014528 (7:297i)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A15, 34D20

Retrieve articles in all journals with MSC: 34A15, 34D20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0477224-8
Keywords: Differential equations, continuation of solutions, differential inequalities, Liapunov functions
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society